Ask an expert
Question

28 Mar 2003

side effects of medication
My mom is in her second week of taking TB medication (Ritof....). She is very very weak. She has been put on oxygyn as her oxygyn level was 60at the time. It is currently 84. She is very nausious all the time and coughs up yellow mucus. Fevers come and go. In short she feels awful all the time.

She did not cough before being diagnosed (sputum test). She is 5 foot 2, weighs a healthy 80kg and has not lost any weight.

Could it be that she was missdiagnosed? If not, is these the normal side effects?
Answer 366 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Mandi, the symptoms she has can fit in with those of TB. Some of her symptoms (nausea, vomiting, etc.) may be side effect of the treatment. Of course there is also the possibility that she has more than just TB. There might be an underlying disease like diabetes, cancer, etc that is responsible for some of her symptoms. The best would be to take her back to the doctor and tell him that she isn’t getting better and that you’re worried that there is something else underlying. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17885 votes
Vote